Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Aug 23, 2018, 9:24 PM EDT for Lenoir County, North Carolina. It took effect at Aug 25, 2018, 8:00 AM EDT. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2018, 9:24 PM EDT (01:24 UTC)
- In effect from
- Aug 25, 2018, 8:00 AM EDT
- Expired
- Aug 27, 2018, 8:49 AM EDT
- In force
- 49 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lenoir County, NC
The radar
The Morehead City radar (KMHX), 86 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River at Kinston (KINN7). The gauge peaked at 13.96 ft at Aug 26, 2018, 11:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02089500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
333
WGUS42 KMHX 240124
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
924 PM EDT Thu Aug 23 2018
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC107-250123-
/O.NEW.KMHX.FL.W.0013.180825T1200Z-180828T0600Z/
/KINN7.1.ER.180825T1200Z.180827T0000Z.180828T0000Z.NO/
924 PM EDT Thu Aug 23 2018
The National Weather Service in Newport has issued a
* Flood Warning for
The Neuse River At Kinston.
* from Saturday morning to late Monday night...or until the warning
is cancelled.
* At 9 PM Thursday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 14.4 feet by early Monday morning. The river is
expected to fall below flood stage by Monday evening.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$7 follow-up statements
462
WGUS82 KMHX 241342
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
942 AM EDT Fri Aug 24 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC107-251341-
/O.EXT.KMHX.FL.W.0013.180825T1800Z-180828T0300Z/
/KINN7.1.ER.180825T1800Z.180827T0000Z.180827T2100Z.NO/
942 AM EDT Fri Aug 24 2018
The Flood Warning extended for
The Neuse River At Kinston.
* from Saturday afternoon to Monday evening...or until the warning
is cancelled.
* At 9 AM Friday the stage was 13.2 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by tomorrow morning and
continue to rise to near 14.3 feet by late Sunday night. The
river is expected to fall below flood stage by Monday evening.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$609
WGUS82 KMHX 250119
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
919 PM EDT Fri Aug 24 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC107-260118-
/O.EXT.KMHX.FL.W.0013.180826T0000Z-180828T0300Z/
/KINN7.1.ER.180826T0000Z.180827T0600Z.180827T2100Z.NO/
919 PM EDT Fri Aug 24 2018
The Flood Warning extended for
The Neuse River At Kinston.
* from Saturday evening to Monday evening.
* At 8 PM Friday the stage was 13.5 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 14.3 feet by early Monday morning. The river is
expected to fall below flood stage by Monday afternoon.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sat Sun Mon
Kinston 14 13.5 Fri 09 PM 14.0 14.2 13.9
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$016
WGUS82 KMHX 251458
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1058 AM EDT Sat Aug 25 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC107-261457-
/O.EXT.KMHX.FL.W.0013.180826T0000Z-180828T0900Z/
/KINN7.1.ER.180826T0000Z.180827T1200Z.180828T0300Z.NO/
1058 AM EDT Sat Aug 25 2018
...Flood Warning extended until late Monday night...The Flood Warning
extended for
The Neuse River At Kinston.
* from this evening to Monday evening.
* At 10 AM Saturday the stage was 13.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 14.3 feet by Monday morning. The river is expected to
fall below flood stage by Monday night.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Sun Mon Tue
Kinston 14 13.8 Sat 10 AM 14.1 14.3 13.5
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$449
WGUS82 KMHX 260122
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
922 PM EDT Sat Aug 25 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC107-270121-
/O.EXT.KMHX.FL.W.0013.000000T0000Z-180828T1400Z/
/KINN7.1.ER.180826T0600Z.180827T1800Z.180828T0800Z.NO/
922 PM EDT Sat Aug 25 2018
...Flood Warning extended until Tuesday morning...The Flood Warning
extended for
The Neuse River At Kinston.
* until Tuesday morning.
* At 8 PM Saturday the stage was 13.9 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage after midnight tonight and
continue to rise to near 14.3 feet by early Monday afternoon. The
river is expected to fall below flood stage by Tuesday morning.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sun Mon Tue
Kinston 14 13.9 Sat 08 PM 14.1 14.2 13.0
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$472
WGUS82 KMHX 261408
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1008 AM EDT Sun Aug 26 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC107-271408-
/O.EXT.KMHX.FL.W.0013.000000T0000Z-180828T0900Z/
/KINN7.1.ER.180826T1800Z.180827T0600Z.180828T0300Z.NO/
1008 AM EDT Sun Aug 26 2018
The Flood Warning is extended for
The Neuse River At Kinston.
* until late Monday night.
* At 9 AM Sunday the stage was 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise to near 14.1 feet by early Monday afternoon. The
river is expected to fall below flood stage by late Monday evening.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Mon Tue Wed
Kinston 14 14.0 Sun 10 AM 14.1 13.6 11.9
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$447
WGUS82 KMHX 270111
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
911 PM EDT Sun Aug 26 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC107-280111-
/O.EXT.KMHX.FL.W.0013.000000T0000Z-180828T0600Z/
/KINN7.1.ER.180827T0600Z.180827T0600Z.180828T0000Z.NO/
911 PM EDT Sun Aug 26 2018
The Flood Warning extended for
The Neuse River At Kinston.
* until late Monday night.
* At 8 PM Sunday the stage was 13.9 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to near flood stage after
midnight tonight.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Mon Tue Wed
Kinston 14 13.9 Sun 08 PM 14.0 12.6 10.7
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$213
WGUS82 KMHX 271249
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
849 AM EDT Mon Aug 27 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Neuse River At Kinston affecting Lenoir County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC107-271319-
/O.CAN.KMHX.FL.W.0013.000000T0000Z-180828T0600Z/
/KINN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
849 AM EDT Mon Aug 27 2018
The Flood Warning is cancelled for
The Neuse River At Kinston.
* At 8 AM Monday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river crested below flood stage at 14.0 feet. The
river will fall to 13.2 feet by Tuesday morning.
* Impact...At 14.0 feet...Water overflows into lowlands adjacent to
the river.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Tue Wed Thu
Kinston 14 13.9 Mon 08 AM 13.2 11.5 9.2
LAT...LON 3528 7763 3538 7744 3535 7739 3522 7750
3521 7761 3520 7780 3525 7779
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:50 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 23, 6:50 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 650 PM EDT Thu Aug 23 2018 .SYNOPSIS... Strong high pressure over the Ohio Valley will remain in place through much of the weekend. By early next week the high will extend into the region from the western Atlantic, while a trof of low pressure sets up over the middle of the state. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 640 PM Thursday...No changes planned with early fall like weather as high pres to the N leads to mclr skies and comfortable humidity lvls. Prev disc...Area of strong high pressure over the Ohio Valley is providing a somewhat fall- like atmosphere across eastern North Carolina at mid- afternoon. Dewpoints range from the mid 50s north to mid 60s southern counties this afternoon. This will lead to a very pleasant night for this time of year with lows closely matching the current dewpoints with upper 50s inland to upper 60s Outer Banks. N/NE winds should diminish inland but may remain a bit breezy along the immediate coast as a bit of a CAA surge works down the coast later this evening into the early overnight hours. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... As of 245 PM Thursday...Another pleasant day in store for Friday as dewpoints remain in the 60s area-wide and mostly sunny skies push high temperatures into the low/mid 80s. Precipitable water will start to edge back to over an inch late in the day and this will lead to a few clouds along the coast. However, any precipitation should remain well offshore. Remainder of the CWA should be generally sunny for Friday. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... As of 340 am Thu...Drier/cooler airmass will be in place over the region Friday night with below normal precip chances, then a typical summer weather pattern gradually returns with high pressure extending over the region from the Western Atlantic and Piedmont trough develops inland through mid-week. Precip chances continue to remain limited through next week. Friday night...Sfc high pressure will gradually slide of the NE coast late Friday night. Expect pleasant weather with mostly sunny skies and no precip in the forecast. Temps will be slightly cooler than normal, with highs in the low/mid 80s and overnight lows in the 60s inland to low 70s along the coast. Saturday through mid next week...The center of the sfc high pressure will be off the NE coast as winds become ENE/E on Saturday. PWATs gradually increase and as a result, possible isolated showers or storms develop along the seabreeze. Then, typical summertime weather pattern redevelops Sunday and early next week with sfc high extending across the area from the Western Atlantic and Piedmont trough inland, but little to no forcing aloft. Precip chances continue to remain low, but an isolated shower or storm can not be ruled out each afternoon through mid-week. The main affect will be the return of summer heat and humidity values. Expect temperatures to gradually increase into the mid/upper 80s inland and low 80s coast Saturday and Sunday. Temperatures will reach into the low 90s inland and low/mid 80s Mon-Thur. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... Short Term /through Friday/... As of 640 PM Thursday...VFR conditions will cont to dominate with high pres to the N leading to mclr skies. Cant completely rule our some shallow fog toward daybreak as winds go light to calm but airmass is quite dry so will keep out. Long Term /Fri Night through Tue/ As of 340 am Thu...VFR conditions will dominate the TAF period. High pressure will influence the the weather over the region with little precip expected. && .MARINE... Short Term /through tonight/ As of 640 PM Thursday...No changes planned as decent grdnt will cont between high pres to the N and stalled front well to the SE. NE winds 10 to 20 kts...highest central and S will keep seas in the 3 to 5 foot range tonight. Prev disc...Breezy N/NE winds around 15 knots will continue this evening. There will be a bit of a CAA surge through late evening into the early overnight hours, with a few gusts to 20 knots possible, but conditions should stay below SCA criteria. Seas will continue at 3-5 feet overnight. Winds trend down to generally 10-15 knots on Friday with seas 3-5 feet central waters and 2-4 feet elsewhere for Friday. Long Term /Fri Night through Tue/ As of 340 am Thu...NE/E winds 10-15 kt Friday night and Saturday with seas 2-4 ft Friday night, subsiding to 2-3 ft Saturday. Winds will become light and variable Sunday 10 knots or less, then becoming southerly 5-10 knots Monday with seas around 2 ft Sunday and Monday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...CTC NEAR TERM...RF/CTC SHORT TERM...CTC LONG TERM...BM AVIATION...RF/BM MARINE...RF/CTC/BM
Hazardous weather outlook, Aug 23, 8:14 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 814 PM EDT Thu Aug 23 2018 NCZ029-044>047-079>081-090>094-098-250015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow- 814 PM EDT Thu Aug 23 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-104-250015- Carteret-Outer Banks Hyde- 814 PM EDT Thu Aug 23 2018 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-250015- Outer Banks Dare- 814 PM EDT Thu Aug 23 2018 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.